Hail, Burke
- When
- August 30, 7:45 PM CST to 7:55 PM CST
- Where
- Burke County, Larson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.883, -102.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 30, 2:20 PM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT TUE AUG 30 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT SHORTWAVE AND ASSOCIATED SFC TROUGH AND FRONT MOVING SLOWER THAN EARLIER ANTICIPATED. EXPECT FRONTAL PASSAGE AROUND 5 TO 7 PM ACROSS WESTERN NORTH DAKOTA. MAIN CONCERN WILL BE GUSTY WINDS AS MONTANA HAS BEEN REPORTING 30 TO 40 KT WIND GUSTS BEHIND THE FRONT. WILL ISSUE A WIND ADVISORY FOR THE WESTERN THIRD OF THE STATE THIS EVENING. MODELS CONTINUE TO BUILD UP CAPE ACROSS THE REGION TONIGHT SO A SHORT PERIOD OF THUNDERSTORMS WITH THE FRONTAL PASSAGE IS STILL THE CURRENT THINKING. AFTER THE FRONT MOVES THROUGH PRECIP SHOULD MOVE OUT OF THE REGION AFTER SUNRISE SO WILL KEEP WEDNESDAY DRY. REMAINDER OF THE WEEK WILL BE SPENT UNDER A BUILDING 500 MB RIDGE SO EXPECT QUIET WEATHER WITH A SLOW WARMING TREND. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT ON SATURDAY THE UPPER LEVEL H500 RIDGE AXIS IS OVER THE CENTRAL CONUS...THEN SHIFTS EASTWARD ON SUNDAY AS A H500 TROUGH MOVES EASTWARD OVER THE ROCKIES. BY MONDAY MORNING THE H500 TROUGH IS EMERGING EAST OF THE ROCKIES BRINGING SHORTWAVE ENERGY TO THE NORTHERN PLAINS...WITH AN ASSOCIATED SURFACE FRONT. HAVE INTRODUCED CHANCE OF THUNDERSTORMS MONDAY AND SHOWERS MONDAY NIGHT TO THE REGION. HAVE KEPT TUESDAY DRY FOR NOW AS MOST OF THE SHORTWAVE ENERGY IS EAST OF THE FORECAST AREA...BUT MAY SEE SOME LIGHT SHOWERS TUESDAY WITH THE MAIN H500 COLD POOL IN SOUTH CENTRAL CANADA. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY...WESTERN THIRD...TONIGHT. && WAA/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT TUE AUG 30 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-310915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 403 AM CDT TUE AUG 30 2005 /303 AM MDT TUE AUG 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN NORTH DAKOTA THIS MORNING THEN SLOWLY EAST ACROSS CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EARLY TONIGHT. GOOD DAYTIME HEATING AND DEWPOINTS IN THE 50S WILL LEAD TO MODERATE INSTABILITY THIS AFTERNOON WITH CAPES BETWEEN 1000 AND 2000 J/KG. THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS...SOME COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470762.